I started it about 2 weeks ago. The first 4 days on it, I had terrible indigestion (pressure feeling in my throat). Now I take it following or with food and it seems to work. I want it to work as I don't want to go back on coumadin for my afib.
I hated the indigestion I got using Pradaxa. After trying it for 10 days I am back on Coumadin. I have this lingering lump in my throat without any other type of indigestion which is a side effect of this medicine. I will wait and if it doesn't go away, back to my gastrologist. It's been 3 days off from Pradaxa (dabigatran).
This is why I went to a gastrologist in the first place a few years ago with the same sensation but not on this med. I never had acid reflux (burning food in my mouth). Never did I have stomach pain or further problems when lying down at night. Always a feeling in my throat to the point of having a hard time swallowing food. The Dr. stretched my throat and said I had a little redness in my esphogus and a small ulcer. She put me on Prevacid 30mg for a couple years now. All seemed fine after that.
Back to the same old throat feeling again. Was it Acid Reflux that I was treated for years ago? Or was stretching my throat the answer? I am older and know that older people do have this problem with narrowing of the throat. People talk about LPR (don't know what that stands for) but the symtoms is what I orginally had and not with acid backing up or even burning sensation. Perhaps it was LPR as I have read people's symptoms of that.
I've been on Warfarin for decades, and will stay on it. I've had Heart Failure and A-Fib for about 25 years. I have absolutely no problems, any more, with Warfarin. I go in once a month for my INR. I was offered my own blood testing device and I turned it down. I'd rather just go in and have them take care of it.
Pradaxa (dabigatran) seems to be somewhat more effective against blood clots and strokes, than Warfarin, so that is in Pradaxa's win column. Pradaxa also doesn't require testing of INR, which is nice.
On the negative side, Pradaxa has a short shelf life of 30 days once the bottle has been opened, so it loses it's effectiveness rather fast. You also have to take it twice a day. It also comes with possible adverse effects including excessive bleeding, gastrointestinal symptoms and stomach upset, stomach pain, nausea, heartburn, and bloating.
Pradaxa is also much more expensive than my old cheapo med, Warfarin.
Plus...... Pradaxa is a relatively newly approved medication. Before I would consider switching, I would want to see it used for several more years. In the meantime, I will try to limit my possibility of stroke by staying on Warfarin and staying on a low calorie, healthy diet.
This is only my opinion, and those who prefer Pradaxa could be totally 100% correct, and I could be totally wrong with my choice.
CHF, A-fib, HBP, Insulin Resist & Asthma much better
⇒ I avoid common ordinary but unhealthy household items
⇒ Balanced, healthy diet
⇒ I alter my Circadian Rhythm
⇒ I LOVE COREG!
I have been taking Aspirin for the past 18 months. Today I went to see my Cardiologist and he has started me on Dabigatran. After reading comments about it I am not so sure that I should start it or stay on Aspirin. The side-effects are a bit scarey.
I have been on it 9 mos much trouble with gastro .issues Now my dr. gave me xarelto So far not impressed as I still get heartburn maybe because of the lingering side effects from Pradxa ? not sure They are hesitant to put me back to coumadin ..I am giving it a week to see if is better than Pradaxa ( the xarelto )
Appreciate your comments about Pradaxa. It appears that some people have problems
and others can take it without any trouble. I only took it for a few days when my GP took me off it because of other health problems. But I suspect that I may end up having to take it eventually and it is good to read these comments.